Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 72, NWS Blacksburg, VA

June 30, 2020Greenbrier County, Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2020, 3:18 PM EDT for Greenbrier County, Monroe County, Summers County, West Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2020, 3:18 PM EDT (19:18 UTC)
Expired
Jun 30, 2020, 4:01 PM EDT
In force
43 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greenbrier County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WUUS51 KRNK 301918
SVRRNK
WVC025-063-089-302015-
/O.NEW.KRNK.SV.W.0072.200630T1918Z-200630T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
318 PM EDT Tue Jun 30 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Greenbrier County in southeastern West Virginia...
  East central Summers County in southeastern West Virginia...
  Monroe County in southeastern West Virginia...

* Until 415 PM EDT.

* At 317 PM EDT, a severe thunderstorm was located over Wolfcreek, or
  near Union, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ronceverte...
  Alderson...
  Union...
  Laurel Branch...
  Pickaway...
  Wayside...
  and Raines Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3758 8030 3757 8033 3755 8031 3754 8033
      3753 8031 3753 8028 3750 8031 3749 8036
      3742 8047 3744 8050 3746 8049 3748 8051
      3747 8056 3741 8068 3770 8080 3776 8052
TIME...MOT...LOC 1917Z 320DEG 16KT 3764 8060 

HAIL...1.00IN
WIND...60MPH
 
$$

RR
4 follow-up statements
678 
WWUS51 KRNK 301931
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
331 PM EDT Tue Jun 30 2020

WVC025-301941-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Greenbrier WV-
331 PM EDT Tue Jun 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHWESTERN GREENBRIER COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3770 8050 3758 8030 3757 8033 3755 8031
      3754 8033 3753 8029 3750 8031 3749 8036
      3742 8047 3744 8050 3746 8049 3748 8051
      3748 8055 3741 8068 3770 8080 3771 8057
TIME...MOT...LOC 1931Z 337DEG 21KT 3756 8057 

$$

WVC063-089-302015-
/O.CON.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Summers WV-Monroe WV-
331 PM EDT Tue Jun 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
EAST CENTRAL SUMMERS AND MONROE COUNTIES...

At 331 PM EDT, a severe thunderstorm was located over Union, moving
south at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Union...
Laurel Branch...
Pickaway...
Wayside...
Raines Corner...
Zenith...
and Wolfcreek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3770 8050 3758 8030 3757 8033 3755 8031
      3754 8033 3753 8029 3750 8031 3749 8036
      3742 8047 3744 8050 3746 8049 3748 8051
      3748 8055 3741 8068 3770 8080 3771 8057
TIME...MOT...LOC 1931Z 337DEG 21KT 3756 8057 

HAIL...1.00IN
WIND...60MPH
 
$$

RR
608 
WWUS51 KRNK 301943
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
343 PM EDT Tue Jun 30 2020

WVC089-301952-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Summers WV-
343 PM EDT Tue Jun 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
EAST CENTRAL SUMMERS COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has 
weakened. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3767 8050 3758 8030 3757 8033 3755 8031
      3754 8033 3753 8029 3750 8031 3749 8036
      3742 8047 3744 8050 3746 8049 3748 8051
      3748 8055 3741 8068 3763 8068
TIME...MOT...LOC 1942Z 320DEG 16KT 3752 8053 

$$

WVC063-302015-
/O.CON.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Monroe WV-
343 PM EDT Tue Jun 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CENTRAL MONROE COUNTY...

At 342 PM EDT, a severe thunderstorm was located over Laurel Branch,
or near Union, moving southeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Union...
Laurel Branch...
Hollywood...
Pickaway...
Lindside...
Waiteville...
and Raines Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3767 8050 3758 8030 3757 8033 3755 8031
      3754 8033 3753 8029 3750 8031 3749 8036
      3742 8047 3744 8050 3746 8049 3748 8051
      3748 8055 3741 8068 3763 8068
TIME...MOT...LOC 1942Z 320DEG 16KT 3752 8053 

HAIL...<.75IN
WIND...60MPH
 
$$

RR
258 
WWUS51 KRNK 301952
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
352 PM EDT Tue Jun 30 2020

WVC063-302015-
/O.CON.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Monroe WV-
352 PM EDT Tue Jun 30 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR
CENTRAL MONROE COUNTY...

At 352 PM EDT, a severe thunderstorm was located over Waiteville, or
near Union, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Laurel Branch...
Waiteville...
Zenith...
Gap Mills...
and Hollywood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3762 8043 3758 8030 3757 8033 3755 8031
      3754 8033 3753 8029 3750 8031 3749 8036
      3742 8047 3744 8050 3746 8049 3748 8051
      3748 8055 3746 8058 3754 8061
TIME...MOT...LOC 1952Z 326DEG 15KT 3752 8044 

HAIL...1.00IN
WIND...60MPH
 
$$

RR
098 
WWUS51 KRNK 302001
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
401 PM EDT Tue Jun 30 2020

WVC063-302011-
/O.CAN.KRNK.SV.W.0072.000000T0000Z-200630T2015Z/
Monroe WV-
401 PM EDT Tue Jun 30 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
CENTRAL MONROE COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3762 8043 3758 8030 3757 8033 3755 8031
      3754 8033 3753 8029 3750 8031 3749 8036
      3742 8047 3744 8050 3746 8049 3748 8051
      3748 8055 3746 8058 3754 8061
TIME...MOT...LOC 2000Z 320DEG 16KT 3749 8041 

$$

RR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:17 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 30, 3:17 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Blacksburg VA
317 PM EDT Tue Jun 30 2020

.SYNOPSIS...
A weak front remains over the area through early Thursday
before dissipating. High pressure building over the area at the
end of the week will result in the weather trending drier over
the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
As of 215 PM EDT Tuesday...

Unstable airmass and low level theta-e convergence across the
mountains, along outflows from earlier convection has unzipped into
somewhat organized convection from southern WV, south-southeast into
the NC mountains/foothills. The latest HRRR and other Hi-res models
have been concentrating higher threat across this corridor this
afternoon, and will have likely pops in the southwest to low chance
in the piedmont north of Danville this afternoon. Will see gradual
weakening to ending overnight with the best chance remaining over
the southwest mountains, closer to better upper support.

Cannot rule out isolated showers further east right into early
Wednesday, then a repeat potential for Wednesday though some models
have better concentration over the TN Valley/southeast KY. Have kept
likely pops mainly southwest of a Bluefield to Mount Air line
Wednesday, to low chance in the Alleghanys east to the piedmont
north of Danville.

Temperatures will be very warm and typical of first of July, though
could be cooler if more clouds invade the region, especially in the
mountains. Going with highs from the upper 70s to lower 80s west, to
mid to upper 80s east.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 315 PM EDT Tuesday...

A broad area of low pressure will push a cold front into South
Carolina Wednesday night. Even with dry air being entrained into
the area from the north, can not rule out a stray afternoon
shower Thursday afternoon with surface temperatures warming into
the 80s, near 90F across southside. Any showers will fade
quickly during the evening.

The East Coast low will move out to sea Friday. Meanwhile, a
large very warm upper level ridge will move from the Plain
states to the Midwest. This ridge will begin to edge into the
region Friday afternoon with temperatures in the mid to upper
80s across the mountains and low 90s east of the Blue Ridge. As
is the case during the summer, isolated afternoon showers are
possible, fading in the evening.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 315 PM EDT Tuesday...

Ridging over the region will increasing heights, resulting in
above normal temperatures this weekend and into early next week.
Temperatures in the mid to upper 80s are likely across the
mountains with low to mid 90s east of the Blue Ridge. Areal
coverage of diurnal pulse storms will also increase during this
time frame.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
As of 110 PM EDT Tuesday...

Overall looking at VFR this afternoon into the evening.
Exceptions will be along/west of a BKW-MWK line where line of
convection exists. BLF will be impacted through about 19-20z,
then high-res models are showing widely scattered coverage
across the rest of the mountains in terms of LWB-BCB-ROA, with
VCTS and at times SHRA/TSRA between 19-22z. Confidence highest
at BCB based on HRRR and latest radar trends.

So with storms expect IFR vsbys/cigs.

Overall coverage diminishes this evening though will amend as
needed if showers pose a threat for an airport. Overnight, fog
appears possible given higher RH and where it rains, especially
again at LWB/BLF and BCB. Expect IFR or lower with moderate
confidence of this happening.

Any fog/low clouds will give way to VFR after 13-14z Wednesday,
with most storm chances not occurring until the afternoon, so
for now kept it out of the tafs through 18z Wed, though BLF/BCB
could see something around 17-18z.

Extended Aviation Discussion...

Ill-defined surface boundary will linger around into Thursday.
Showers/storms mainly in the afternoon/evenings, so expect
periods of sub- VFR conditions, with low cigs at night likely as
well.

Should see a less threat of storms Friday-Saturday as upper
ridge builds from the west, so overall mainly VFR expected,
outside any early morning fog in the typical locations like
KLWB.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS/WP
NEAR TERM...WP
SHORT TERM...RCS
LONG TERM...RCS
AVIATION...AMS/WP
Hazardous weather outlook, Jun 30, 2:39 PM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
239 PM EDT Tue Jun 30 2020

NCZ005-006-VAZ018>020-022>024-033>035-043>047-058-059-011845-
Rockingham-Caswell-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
239 PM EDT Tue Jun 30 2020

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001>004-018>020-VAZ007-009>017-032-WVZ042>044-507-508-011845-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Patrick-
Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
239 PM EDT Tue Jun 30 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms this afternoon will produce
locally heavy rainfall. This could result in isolated flash
flooding. In addition, isolated damaging winds or large hail may
occur.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 30, 2:43 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
243 PM EDT Tue Jun 30 2020

VAZ014-017-032-033-301915-
Franklin-Patrick-Floyd-Montgomery-
243 PM EDT Tue Jun 30 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN FLOYD...NORTH CENTRAL PATRICK...SOUTHWESTERN FRANKLIN
AND SOUTHEASTERN MONTGOMERY COUNTIES...

At 242 PM EDT, a strong thunderstorm was located over Pilot, moving
southeast at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Floyd...
Pilot...
Woolwine...
Ferrum...
Terrys Fork...
Endicott...
and Charity.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3706 8046 3714 8031 3692 8002 3676 8030
TIME...MOT...LOC 1842Z 324DEG 17KT 3704 8034

RR
Local storm report, Jun 30, 2:44 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
244 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND DMG     1.6 NW PINE RIDGE       36.52N 80.74W
06/30/2020                   SURRY              NC   911 CALL CENTER

            TREE DOWN PINE RIDGE RD. AND REID FLIPPEN
            ST.

&&
Local storm report, Jun 30, 2:47 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     TSTM WND DMG     1.8 SSW MOUNT AIRY      36.48N 80.63W
06/30/2020                   SURRY              NC   911 CALL CENTER

            TREE DOWN ON ASHBURN PARK LANE.

&&
Local storm report, Jun 30, 2:52 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT TUE JUN 30 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     3.9 WSW PINE RIDGE      36.48N 80.78W
06/30/2020                   SURRY              NC   911 CALL CENTER

            TREE DOWN ROUND PEAK CHURCH RD.

&&
Special weather statement, Jun 30, 2:58 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
258 PM EDT Tue Jun 30 2020

NCZ001>003-019-020-302000-
Yadkin-Surry-Ashe-Wilkes-Alleghany-
258 PM EDT Tue Jun 30 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY...SOUTHWESTERN SURRY...WILKES...NORTHEASTERN ASHE AND
YADKIN COUNTIES IN NORTHWESTERN NORTH CAROLINA...

At 256 PM EDT, strong thunderstorms were clustered near Stone
Mountain State Park, or near Sparta, moving southeast at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3659 8162 3656 8099 3616 8044 3614 8044
      3611 8051 3605 8050 3606 8098 3604 8105
TIME...MOT...LOC 1856Z 320DEG 17KT 3644 8109

RR
Special weather statement, Jun 30, 3:03 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
303 PM EDT Tue Jun 30 2020

WVZ043-044-507-301930-
Summers-Eastern Greenbrier-Monroe-
303 PM EDT Tue Jun 30 2020

...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL GREENBRIER...NORTHEASTERN SUMMERS AND NORTHERN MONROE
COUNTIES...

At 303 PM EDT, a strong thunderstorm was located over Glenray, or
over Alderson, moving southeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Ronceverte...
Alderson...
Union...
Asbury...
Pickaway...
Glace...
and Wayside.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3785 8053 3765 8028 3745 8074 3774 8085
      3780 8071 3776 8067 3782 8064
TIME...MOT...LOC 1903Z 320DEG 16KT 3774 8068

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:31 PM EDTSpecial Weather StatementRNKGreenbrier29 min
Jun 30, 3:03 PM EDTSpecial Weather StatementRNKMonroe27 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.